MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM); OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM); OCCLUSION BALLOON CATHETER
Model Number BC0410C-ID
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is currently underway.The instructions for use (ifu) for the device states, "the scepter c and the scepter xc occlusion balloon catheters are intended for use in the peripheral and neuro vasculature where temporary occlusion is desired." additionally, the ifu identifies use of the scepter balloon for angioplasty procedures as a contraindication.The scepter was used to post-dilate a stent as a compression device, not to provide temporary vascular occlusion to stop or control blood flow, per the ifu, and the off-label application of the device represents use error.
 
Event or Problem Description
It was reported that treatment was performed for an internal carotid artery aneurysm.A (non-microvention) flow-diverter stent was deployed, but it did not open proximally.During an in-stent inflation with the scepter balloon to improve the wall apposition, the balloon ruptured.There was no reported patient injury or additional intervention.
 
Additional Manufacturer Narrative
The scepter c balloon catheter was returned for evaluation.Visual inspection revealed no damage to the device.Water was injected directly into the inflation lumen via the inflation port to test balloon inflation.The balloon inflated as expected.The reported complaint is unconfirmed.The investigation of the returned device did not find any damage or other anomaly that would have caused or contributed to the reported complaint.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X10MM)
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo, ca
MDR Report Key9975002
Report Number2032493-2020-00107
Device Sequence Number3775962
Product Code MJN
UDI-Device Identifier00842636020539
UDI-Public(01)00842636020539(11)180723(17)210630(10)18072353C
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Model NumberBC0410C-ID
Device Catalogue NumberBC0410C
Device Lot Number18072353C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight50